Alert archive / North Carolina / Wind Advisories in 2015

Wind Advisory 9, NWS Newport/Morehead City, NC

March 5, 2015

NWS Newport/Morehead City, NC issued this wind advisory at Mar 5, 2015, 4:08 PM EST. It took effect at Mar 5, 2015, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2015, 4:08 PM EST (21:08 UTC)
In effect from
Mar 5, 2015, 7:00 PM EST
Expired
Mar 6, 2015, 10:00 AM EST
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WWUS72 KMHX 052108
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
408 PM EST THU MAR 5 2015

...GUSTY NORTHERLY WINDS EXPECTED THROUGH FRIDAY MORNING...

.STRONG COLD AIR ADVECTION BEHIND A SOUTHWARD MOVING COLD FRONT
WILL PRODUCE WIND GUSTS UPWARDS OF 45 MPH THIS AFTERNOON THROUGH
FRIDAY MORNING. GUSTY WINDS WILL DIMINISH BELOW WIND ADVISORY
CRITERIA BY MIDDAY FRIDAY.

NCZ103-060915-
/O.NEW.KMHX.WI.Y.0009.150306T0000Z-150306T1500Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
408 PM EST THU MAR 5 2015

...WIND ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH FRIDAY MORNING

* IMPACTS...LOOSE OBJECTS LIKE TRASH CANS AND LAWN AND PATIO
  FURNITURE COULD GET BLOWN AROUND. TREE LIMBS AND BRANCHES COULD
  BE BLOWN DOWN AND POSSIBLY PRODUCE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
789 
WWUS72 KMHX 060825
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
325 AM EST FRI MAR 6 2015

...GUSTY NORTHERLY WINDS CONTINUE THROUGH THIS MORNING...

.STRONG NORTHERLY WINDS WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH
MID-MORNING ALONG THE OUTER BANKS.

NCZ103-061500-
/O.CON.KMHX.WI.Y.0009.000000T0000Z-150306T1500Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
325 AM EST FRI MAR 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH MID-MORNING.

* IMPACTS...LOOSE OBJECTS LIKE TRASH CANS AND LAWN AND PATIO 
  FURNITURE COULD GET BLOWN AROUND. TREE LIMBS AND BRANCHES 
  COULD BE BLOWN DOWN AND POSSIBLY PRODUCE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
167 
WWUS72 KMHX 061454
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
954 AM EST FRI MAR 6 2015

NCZ103-061600-
/O.EXP.KMHX.WI.Y.0009.000000T0000Z-150306T1500Z/
OUTER BANKS DARE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
954 AM EST FRI MAR 6 2015

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL ALLOW THE
WIND ADVISORY TO EXPIRE AT 10 AM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:11 PM EST, 57 minutes earlier.

Area forecast discussion, Mar 5, 3:11 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
311 PM EST THU MAR 5 2015

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE SOUTH OF THE AREA THIS EVENING. COLD
HIGH PRESSURE WILL BE CENTERED TO THE NORTH FRIDAY THROUGH THE
WEEKEND. A SERIES OF LOW PRESSURE AREAS WILL AFFECT THE REGION
EARLY THROUGH MID NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 300 PM THU...MODELS HAVE TRENDED SLIGHTLY FASTER AND NOT AS
COLD TONIGHT...BUT STILL SOME THREAT OF SLEET AND FREEZING RAIN
FOR NORTHERN SECTIONS AND WILL KEEP WINTER WX ADVSY IN PLACE.

WIND ADVSY FOR OUTER BANKS WITH NRLY WINDS 25-35 MPH OVERNIGHT.

COLD FRONT WILL BE S OF AREA BY AROUND 6 PM WITH RAIN BECOMING
WDPSRD ALL AREAS SHORTLY AFTER PASSAGE. SOME OBS OF SLEET AND SNOW
ALREADY JUST N OF AREA...AND FCST THERMAL PROFILES CONTINUE TO
INDICATE MIX AND CHANGE TO SLEET OVER NRN SECTIONS THIS EVENING
AND PSBLY END AS PERIOD OF LIGHT FREEZING RAIN. REDUCED SLEET AND
FREEZING RAIN ACCUM SLIGHTLY...BUT STILL ENOUGH OF A NUISANCE
THREAT TO CONTINUE WINTER WX ADVSY ALONG AND NE OF HWY 70.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 300 PM THU...MODELS HAVE ALL TRENDED DRIER WITH ONLY SLIGHT
CHC OF LINGERING PCPN ALONG IMMEDIATE COAST S OF OREGON INLET.
WITH TEMPS NEAR FREEZING...THIS PCPN COULD BE SOME LIGHT FREEZING
RAIN OR SLEET UNTIL MID-MORNING BUT POPS ONLY 20%. TEMPS WARM
ENOUGH FOR JUST SLIGHT CHC OF RAIN REST OF DAY.

MODELS INDICATE CLEARING FOR ALL BUT COAST DURING MORNING...WHICH
WILL ALLOW FOR WARMER TEMPS...AND ADJUSTED MAX TEMPS TOWARD MOS
BLEND.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 450 AM THURSDAY...THE LAST GASP OF WINTER EXPECTED THROUGH
SATURDAY THEN A RETURN TO MORE MODERATE CONDITIONS EXPECTED LATE
WEEKEND INTO THE MIDDLE OF NEXT WEEK.

THE OPERATIONAL MODELS CONTINUE TO HAVE SOME DIFFERENCES ON
FRIDAY WITH REGARDS NORTHERN EDGE OF PRECIPITATION SHIELD
ASSOCIATED WITH THE FRONT SOUTH OF THE AREA. WHILE THE MODELS ARE
TRENDING DRIER THAN 24 HOURS AGO MOS POPS CONTINUE TO INDICATE A
NON ZERO THREAT OF PRECIPITATION MAINLY ALONG THE COAST THROUGH
EARLY IN THE AFTERNOON. EARLY IN THE PERIOD IT WILL BE COLD ENOUGH
FOR LIGHT SLEET AND OR FREEZING RAIN THEN SURFACE TEMPERATURES ARE
FORECAST INTO THE MID 30S SOUTH AND LOWER 30S NORTH CHANGING ANY
PRECIPITATION THAT DEVELOPS TO RAIN. CONFIDENCE IS LOW.

CLEARING AND VERY COLD WEATHER IS EXPECTED FOR FRIDAY NIGHT AS
HIGH PRESSURE CRESTS OVER THE AREA. STRONG RADIATIONAL COOLING
INLAND WILL PRODUCE COLD OVERNIGHT LOWS. THE ECMWF AND MAV MOS ARE
INDICATING TEMPERATURES AS COLD AS THE MID TO UPPER TEENS! DID NOT
GO QUITE THAT LOW JUST YET WITH FORECAST LOWS RANGING FROM THE
AROUND 20 INLAND TO THE UPPER 20S BEACHES. MODERATING TEMPS ARE
EXPECTED SUNDAY INTO MONDAY. THE MODELS CONTINUE TO HAVE SOME
DIFFERENCES WITH NEXT COUPLE OF SRN STREAM SYSTEMS. THE FIRST IS
FORECAST AFFECT THE AREA SUNDAY NIGHT INTO MONDAY, THEN ANOTHER
WILL AFFECT THE REGION TUE-WED. WILL COVER WITH 20% CHC OF RAIN TO
INDICATE LOW FCST CONFIDENCE AT THIS TIME.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
AS OF 100 PM...A STRONG COLD FRONT WILL PUSH SOUTH THROUGH THE
AFTERNOON WITH INCREASING CLOUDS AND WINDS BEHIND THE FRONT. GUSTY
NORTH WINDS CAN BE EXPECTED THROUGH MUCH OF THE PERIOD. GIVEN
THIS...LLWS SHOULD NOT BE MUCH OF AN ISSUE...ALTHOUGH WINDS AROUND
2KFT WILL BE AROUND 40KTS THIS AFTERNOON. CEILINGS WILL DROP TO
MVFR AND EVENTUALLY IFR/LIFR LATER THIS AFTERNOON/EVENING AS
PRECIPITATION CONTINUES TO MIGRATE THROUGH THE REGION. FOG
EXPECTED TO ACCOMPANY THIS PRECIPITATION BETWEEN 21Z-06Z. RAIN
WILL CHANGE OVER TO SLEET AND FREEZING RAIN FROM NORTH TO SOUTH
THROUGH THE EVENING. SLEET AND ICE ACCRETION IS MAINLY A CONCERN
AT THE KPGV SITE...BUT ACCUMULATION LOOKS TO BE MINIMAL.
CONDITIONS IMPROVE LATER THURSDAY NIGHT INTO EARLY FRIDAY.
CEILINGS SHOULD BECOME VFR BY EARLY MORNING FRIDAY AND CLEAR
FURTHER INLAND THROUGH THE DAY. SOME CLOUDS MAY LINGER CLOSE TO
THE COAST FRIDAY. WINDS WILL CONTINUE TO BE GUSTY THROUGH THE
OVERNIGHT HOURS BUT DIMINISH THROUGH FRIDAY.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 450 AM THURSDAY...SUB-VFR CONDITIONS EXPECTED TO LINGER
INTO FRIDAY. CLEARING EXPECTED FRI NIGHT WITH VFR CONDITIONS
PREVAILING THE REST OF PERIOD. GUSTY N-NE WINDS 15-25 MPH WILL
OCCUR IN THE WAKE OF FRONT INTO FRIDAY.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/
AS OF 300 PM THU...COLD FRONT WILL BE THROUGH SRN WATERS BY 6 PM
AND LATEST MODELS SUPPORT 25-35 KT WINDS DEVELOPING MOST OF WATERS
THIS EVENING AND PERSISTING INTO FRI MORNING. SOME GUSTS TO 35 KT
LIKELY OUTER PORTIONS CENTRAL AND SRN WATERS INTO FRI AFTN AND
EXTENDED GALE WARNING THERE.

SEAS WILL BUILD TO 8-11 FT NRN WATERS AND POSTED HIGH SURF N OF
HAT UNTIL FRI AFTN.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 450 AM
THURSDAY...HIGH CONFIDENCE GALE WARNINGS WILL BE IN AFFECT THROUGH
FRIDAY MORNING FOR ALL WATERS EXCEPT THE SRN RIVERS WHERE AN
ADVISORY WILL BE IN EFFECT. POST FRONTAL NORTHERLY FLOW OF 25 TO
35 KT EARLY WILL SLOWLY DIMINISH TO 15 TO 25 KT LATE FRIDAY AND 10
TO 15 KT LATE FRIDAY NIGHT. SEAS IN EXCESS OF 10 FT WILL BE SLOW
TO SUBSIDE WITH ELEVATED SEAS EXPECTED THROUGH EARLY SATURDAY
MORNING. MUCH LIGHTER WINDS AND LOWER SEAS ARE EXPECTED TO PREVAIL
REST OF WEEKEND INTO MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 4 AM EST
     FRIDAY FOR NCZ029-044>047-079>081-091>094-103.
     HIGH SURF ADVISORY UNTIL 4 PM EST FRIDAY FOR NCZ103.
     WIND ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY FOR
     NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR AMZ136-137.
     GALE WARNING UNTIL 10 AM EST FRIDAY FOR AMZ130-131-135-150.
     GALE WARNING UNTIL 3 PM EST FRIDAY FOR AMZ152-154-156-158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JME/JBM
AVIATION...JME/JBM/LEP
MARINE...JME/JBM
Hazardous weather outlook, Mar 5, 5:00 AM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 AM EST THU MAR 5 2015

NCZ029-044>047-079>081-091>094-103-061000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-LENOIR-JONES-CRAVEN-PAMLICO-OUTER BANKS DARE-
500 AM EST THU MAR 5 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ090-095-098-104-061000-
DUPLIN-CARTERET-ONSLOW-OUTER BANKS HYDE-
500 AM EST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RAIN MAY MIX WITH AND CHANGE OVER TO A SHORT PERIOD OF LIGHT
SLEET OR FREEZING RAIN LATE TONIGHT INTO FRIDAY MORNING. AT THIS
TIME NO SIGNIFICANT IMPACTS ARE EXPECTED DUE TO THE WARM GROUND
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 5, 2:59 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
259 PM EST THU MAR 5 2015

NCZ047-081-094-095-103-104-052200-
MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET-OUTER BANKS DARE-
OUTER BANKS HYDE-
INCLUDING THE CITIES OF...ORIENTAL...ALLIANCE...BAYBORO...
ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...
KILL DEVIL HILLS...KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
259 PM EST THU MAR 5 2015

...STRONG COLD FRONT DROPPING THROUGH THE AREA THIS AFTERNOON...

TEMPERATURES WILL FALL QUICKLY FROM THE 60S AND 70S DOWN INTO
THE 50S AS A STRONG COLD FRONT PUSHES THROUGH THE AREA BY 4 PM.
GUSTY WINDS TO 40 TO 45 MPH WILL ALSO ACCOMPANY THE FRONTAL
PASSAGE.
Special weather statement, Mar 5, 3:15 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EST THU MAR 5 2015

NCZ090-095-098-052115-
DUPLIN-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE
315 PM EST THU MAR 5 2015

...STRONG COLD FRONT DROPPING THROUGH THE AREA THIS AFTERNOON...

TEMPERATURES WILL FALL QUICKLY FROM THE 60S AND 70S DOWN INTO
THE 50S AS A STRONG COLD FRONT PUSHES THROUGH THE AREA BY 4 PM.
GUSTY WINDS TO 40 TO 45 MPH WILL ALSO ACCOMPANY THE FRONTAL
PASSAGE.
Local storm report, Mar 5, 3:59 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EST THU MAR 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     NON-TSTM WND GST HALF MOON               34.83N  77.47W
03/05/2015  E50 MPH          ONSLOW             NC   SPOTTER

            SPOTTER IN HALF MOON REPORTED A WIND GUST TO 50 MPH.

&&

EVENT NUMBER MHX1500210

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 4:22 AM ESTWinter Weather AdvisoryMHXBeaufort, Dare, Greene, Hyde, Jones, Lenoir and 5 more24 hr
Mar 5, 4:16 PM ESTHigh Surf AdvisoryMHX21 hr

Nearby

Wind Advisories in North Carolina, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.